Economics at your fingertips  

Robustness of the risk-return relationship in the U.S. stock market

Markku Lanne and Jani Luoto

Finance Research Letters, 2008, vol. 5, issue 2, 118-127

Abstract: Using GARCH-in-Mean models, we study the robustness of the risk-return relationship in monthly U.S. stock market returns (1928:1-2004:12) with respect to the specification of the conditional mean equation. The issue is important because in this commonly used framework, unnecessarily including an intercept is known to distort conclusions. The existence of the relationship is relatively robust, but its strength depends on the prior belief concerning the intercept. The latter applies in particular to the first half of the sample, where also the coefficient of the relative risk aversion is smaller and the equity premium greater than in the latter half.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Robustness of the Risk-Return Relationship in the U.S. Stock Market (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Finance Research Letters is currently edited by R. Gençay

More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2022-10-04
Handle: RePEc:eee:finlet:v:5:y:2008:i:2:p:118-127